Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Geometric finiteness of certain Kleinian groups


Authors: G. P. Scott and G. A. Swarup
Journal: Proc. Amer. Math. Soc. 109 (1990), 765-768
MSC: Primary 57M05; Secondary 57N10
MathSciNet review: 1013981
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If $ G$ is a discrete subgroup of $ \operatorname{PSL} \left( {2;{\mathbf{C}}} \right)$ representing a fibred $ 3$-manifold and $ H$ the subgroup of $ G$ corresponding to the fibre, we show that any finitely generated subgroup of infinite index in $ H$ is geometrically finite.


References [Enhancements On Off] (What's this?)

  • [Bo] F. Bonahon, Bouts des varietes hyperboliques de dimension 3, Ann. Math. 124 (1986), 71-158. MR 847953 (88c:57013)
  • [C-T] J. Cannon and W. Thurston, Group invariant Peano curves, preprint, 1986. MR 2326947 (2008i:57016)
  • [F] S. Fenley, Ph.D. thesis, Princeton, 1989.
  • [G] Leon Greenberg, Discrete groups of motions, Canad. J. Math. 12 (1960), 415-426. MR 0115130 (22:5932)
  • [M] B. Maskit, On free Kleinian groups, Duke Math. J. 48 (1981), 755-765. MR 782575 (86d:30073)
  • [Sc1] P. Scott, Subgroups of surface groups are almost geometric, J. London Math. Soc. 17 (1978), 555-565. MR 0494062 (58:12996)
  • [Sc2] -, Subgroups of surface groups are almost geometric--correction, J. London Math. Soc. 32 (1985), 217-220. MR 811778 (87k:57003)
  • [$ Th_{1}$] W. Thurston, Hyperbolic structures on $ 3$-manifolds II, Surface groups and $ 3$-manifolds which fibre over the circle, preprint, 1987.
  • [$ Th_{2}$] -, Notes on hyperbolic geometry, Princeton, NJ, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M05, 57N10

Retrieve articles in all journals with MSC: 57M05, 57N10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1013981-6
PII: S 0002-9939(1990)1013981-6
Keywords: Kleinian group, geometric finiteness fibre bundle over the circle, stable and unstable laminations
Article copyright: © Copyright 1990 American Mathematical Society